MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TAKE-APART FORCEPS INSERT, 5MM, 33CM

KARL STORZ SE & CO. KG TAKE-APART FORCEPS INSERT, 5MM, 33CM
Model Number 26176HT
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "the vet has started cauterizing the first side, got halfway through and it stopped working.We changed diathermy unit and tried 3 different cables, and it still didn't work.We then tried our different cauterizing instrument, and it worked.They had a spare take-apart bipolar forceps that was unsterile and had to be sterilized again.The procedure took 3 hours as opposed to the usual one and a half hours".No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The issue occurred during use in a veterinary procedure, and no adverse health effects were reported in any human.However, out of an abundance of caution, we will report this event, as we also market similar devices intended for human use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TAKE-APART FORCEPS INSERT, 5MM, 33CM
Common Device Name
TAKE-APART FORCEPS INSERT, 5MM, 33CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key25451610
Report Number9610617-2026-01342
Device Sequence Number10450473
Product Code HET
UDI-Device Identifier04048551100059
UDI-Public04048551100059
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K953809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26176HT
Device Catalogue Number26176HT
Device Lot NumberTK01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Supplement Date Received by Manufacturer06/09/2026
06/12/2026
Initial Report FDA Received Date06/09/2026
Supplement Report FDA Received Date06/09/2026
06/29/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown